Tennessee, 2022

Hail and Damaging Winds in Tennessee, June 6, 2022

June 6, 2022 · NWS OHX · 3 events in 3 counties and zones

Scattered showers and thunderstorms affected Middle Tennessee during the afternoon and evening hours on June 6. A few reports of large hail and wind damage were received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Scattered showers and thunderstorms affected Middle Tennessee during the afternoon and evening hours on June 6. A few reports of large hail and wind damage were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 6, 1:04 PM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 6, 1:04 PM CST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
204 PM CDT Mon Jun 6 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This afternoon through Tuesday Night)
Issued at 131 PM CDT Mon Jun 6 2022

Showers and storms continue to move east into the mid state ahead
of the upper shortwave trough that will bring additional showers
and storms through the overnight hours. CAPE values will be
highest across the western half of the area, and deep layer shear
continues to trend upward this afternoon into the evening. Strong
to severe thunderstorms will be possible, with the main threat
being damaging wind gusts. Low level shear is strong as well, so
cant rule out tornado potential this afternoon and evening either.
Ahead of a weak cold front associated with this upper wave
tonight, another band of showers and storms will be possible. Some
instability does look to remain overnight, so strong to severe
storm potential will remain, but also added moisture with high
PWAT values around 2 inches will allow for a flooding threat as
well. CAMs are highlighting areas along and north of I-40 for
heavy rain potential, but everywhere in the mid state will need to
be weather aware this afternoon through tomorrow morning for
flooding potential with heavy rain, and strong to severe
thunderstorms with damaging winds and maybe even a tornado or two.

Another weaker shortwave will move through during the day Tuesday,
but it looks like we will have a short break in the rain Tuesday
morning. Diurnal heating as well as the approaching wave will
increase precip chances during the afternoon and into the evening.
Strong to severe storms may be possible if instability can
increase during the afternoon hours, but that will depend on how
much coverage and how long the rain lasts during the morning hours
after sunrise Tuesday morning. Another shortwave will be right on
the heels of the earlier Tuesday shortwave trough, so rain chances
look to continue Tuesday night into Wednesday morning.

&&

.LONG TERM...
(Wednesday through next Monday)
Issued at 131 PM CDT Mon Jun 6 2022

Wednesday looks to start with ongoing showers and a few
thunderstorms as the shortwave approaches and the Midwest broad
trough continues to develop and swing eastward. Best chances for
showers and thunderstorms on Wednesday still looks to be during
the afternoon to early evening, yet again with some instability
and shear in place, so more strong to severe storms will be
possible then as well. Drier conditions should move in on
Thursday, maybe with isolated showers in the south and east, as
northwest flow moves in aloft. That wont last long though as a
strong shortwave moves through the upper flow and brings showers
and thunderstorms in Friday afternoon and evening, possibly
carrying into the early morning hours Saturday. Most of the
instability stays to our south, but if that CAPE creeps northward
with the next model runs through the week, we could have another
strong to severe storm threat Friday afternoon and evening.

Saturday may be dry for the northwest, but some lingering showers
could hold in the south and east during the day. Northwest flow
and an approaching ridge will start off Sunday and next week, with
a much welcomed drier period. The upper high in the Plains does
not move as far east as previous runs, so the hot temps stay off
to our west, but still expecting highs in the 90s Tuesday and
Wednesday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1205 PM CDT Mon Jun 6 2022

VFR conditions will continue into this afternoon, but waves of
showers and thunderstorms will bring impacts, especially this
evening and overnight. A few severe storms are possible and local
very heavy rain is expected.

Southerly winds will be gusty near 20KT at times today. Stronger
gusts over 40KT are likely in and near storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      68  87  68  85 /  90  60  60  90
Clarksville    67  85  67  84 /  90  50  60  80
Crossville     64  79  64  79 /  80  70  60  90
Columbia       67  87  67  84 /  90  60  60  80
Cookeville     66  82  67  81 /  90  60  60  90
Jamestown      63  80  63  80 /  90  60  60  90
Lawrenceburg   67  84  67  82 /  70  50  60  80
Murfreesboro   67  87  68  85 /  90  50  60  90
Waverly        67  85  68  83 /  80  50  50  80

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Barnwell
LONG TERM....Barnwell
AVIATION.....13
Hazardous weather outlook, Jun 6, 1:33 PM CST, 59 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
233 PM CDT Mon Jun 6 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-071945-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
233 PM CDT Mon Jun 6 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms will be possible across the mid state
this afternoon through the overnight hours, especially along and west
of I-65. Main concerns will be strong to damaging winds, brief heavy
downpours that may lead to localized flooding, and some large hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

During the afternoon and evening hours Tuesday, Wednesday, and
possibly Friday, strong to severe thunderstorms will be possible
across the mid state, with the main threats being damaging wind gusts
and heavy rainfall that may lead to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

06

In the hours before

Special weather statement, Jun 6, 1:13 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
213 PM CDT Mon Jun 6 2022

TNZ061-095-061945-
Giles TN-Marshall TN-
213 PM CDT Mon Jun 6 2022

...A strong thunderstorm will impact portions of southwestern
Marshall and southeastern Giles Counties through 245 PM CDT...

At 213 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pulaski, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pulaski, Cornersville, Goodspring and Frankewing.

This includes Interstate 65 between mile markers 10 and 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3506 8700 3518 8715 3544 8688 3530 8669
      3525 8675 3526 8683 3516 8683
TIME...MOT...LOC 1913Z 225DEG 22KT 3518 8702

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Jun 6, 1:29 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
229 PM CDT Mon Jun 6 2022

TNZ005-006-023>025-062030-
Stewart TN-Dickson TN-Humphreys TN-Montgomery TN-Houston TN-
229 PM CDT Mon Jun 6 2022

...Strong thunderstorms will impact portions of northwestern Dickson,
Montgomery, eastern Stewart, Houston and northeastern Humphreys
Counties through 330 PM CDT...

At 229 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Big Rock to near Waverly. Movement was
northeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Clarksville, Waverly, Erin, Tennessee Ridge, Charlotte, Vanleer,
Cumberland City, Slayden, Indian Mound, Palmyra, Cunningham and
Woodlawn.

This includes Interstate 24 between mile markers 1 and 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3620 8736 3607 8789 3664 8772 3664 8722
TIME...MOT...LOC 1929Z 235DEG 18KT 3662 8769 3612 8784

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Jun 6, 1:48 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Nashville TN
248 PM CDT Mon Jun 6 2022

TNZ059-062-062030-
Rutherford TN-Williamson TN-
248 PM CDT Mon Jun 6 2022

...A strong thunderstorm will impact portions of west central
Rutherford and southeastern Williamson Counties through 330 PM CDT...

At 248 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Nolensville, or 9 miles southeast of Franklin, moving
northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Murfreesboro, Smyrna, La Vergne, Nolensville, Eagleville and Triune.

This includes the following highways...
 Interstate 65 between mile markers 61 and 62.
 Interstate 24 between mile markers 67 and 78.
 Interstate 840 between mile markers 34 and 57.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3574 8669 3586 8685 3596 8669 3598 8649
      3588 8635
TIME...MOT...LOC 1948Z 232DEG 13KT 3583 8672

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Jun 6, 1:53 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Nashville TN
253 PM CDT Mon Jun 6 2022

TNZ026-027-059-062030-
Williamson TN-Davidson TN-Cheatham TN-
253 PM CDT Mon Jun 6 2022

...A strong thunderstorm will impact portions of southwestern
Davidson, north central Williamson and southeastern Cheatham Counties
through 330 PM CDT...

At 253 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pegram, or 11 miles south of Ashland City, moving northeast at 25
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ashland City, Nashville, Forest Hills, Belle Meade, Kingston Springs,
Pegram, Bellevue, Berry Hill, Beaman Park, Bells Bend and Natchez
Trace At Highway 96.

This includes the following highways...
 Interstate 40 between mile markers 186 and 212.
 Interstate 65 between mile markers 81 and 87.
 Interstate 24 between mile markers 47 and 49.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3597 8700 3609 8717 3635 8701 3616 8671
TIME...MOT...LOC 1953Z 221DEG 23KT 3609 8703

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Jun 6, 2:11 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Nashville TN
311 PM CDT Mon Jun 6 2022

TNZ028-062-063-062100-
Cannon TN-Rutherford TN-Wilson TN-
311 PM CDT Mon Jun 6 2022

...Strong thunderstorms will impact portions of Rutherford,
southeastern Wilson and northwestern Cannon Counties through 400 PM
CDT...

At 311 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Smyrna to 12 miles southwest of
Murfreesboro. Movement was northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Murfreesboro, Woodbury, Smyrna, Watertown, Walterhill, Auburntown,
Cedars Of Lebanon State Park, Lascassas, Christiana, Rockvale, Milton
and Readyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3607 8606 3606 8605 3604 8605 3603 8604
      3601 8604 3595 8600 3581 8601 3565 8647
      3568 8652 3569 8652 3570 8658 3599 8651
      3621 8610
TIME...MOT...LOC 2011Z 237DEG 24KT 3595 8647 3571 8653

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Barnwell
Special weather statement, Jun 6, 2:19 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
319 PM CDT Mon Jun 6 2022

TNZ006-007-025-026-062100-
Robertson TN-Dickson TN-Cheatham TN-Montgomery TN-
319 PM CDT Mon Jun 6 2022

...Strong thunderstorms will impact portions of northern Dickson,
eastern Montgomery, northern Cheatham and western Robertson Counties
through 400 PM CDT...

At 319 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Oak Grove to 9 miles northeast of McEwen.
Movement was northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Clarksville, Springfield, Ashland City, Coopertown, Guthrie, Pleasant
View, Charlotte, Adams, Vanleer, Cedar Hill, Slayden, Cheatham Dam
and Cunningham.

This includes Interstate 24 between mile markers 1 and 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3637 8686 3637 8688 3639 8689 3639 8691
      3637 8691 3633 8692 3608 8754 3664 8738
      3665 8683
TIME...MOT...LOC 2019Z 228DEG 35KT 3667 8734 3618 8749

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Barnwell

The radar

The Nashville radar (KOHX), 52 km away, was scanning. The volume nearest the first event began at 20:31 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Williamson

When
June 6, 2:32 PM CST
Where
Williamson County, 0.36 mi SE of Peytonsville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
35.817, -86.775

Twitter tSpotter photo showed a tree was blown down on Peytonsville Road near I-840.

Thunderstorm Wind, Grundy

When
June 6, 2:34 PM CST
Where
Grundy County, 1.38 mi SE of Elkhead
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
35.358, -85.830

A tree was blown down on Highway 50.

Hail, Cheatham

When
June 6, 3:22 PM CST
Where
Cheatham County, Greenbrier
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.280, -87.120

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2022Every state in 2022This day in weather historyWarnings in Tennessee, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1042344, 1042345, 1042346.